search
for
 About Bioline  All Journals  Testimonials  Membership  News  Donations


Rwanda Medical Journal
Rwanda Health Communication Center - Rwanda Biomedical Center (RHCC - RBC)
ISSN: 2079-097X
EISSN: 2410-8626
Vol. 77, No. 3, 2020, pp. 6-8
Bioline Code: rw20027
Full paper language: English
Document type: Case Report
Document available free of charge

Rwanda Medical Journal, Vol. 77, No. 3, 2020, pp. 6-8

 en Capecitabine Induced Hand-Foot Syndrome—A Case Report
Ndoli, D. A.; Manirakiza, A. & Rubagumya, F.

Abstract

Hand and foot syndrome (HFS) is a dose limiting dermatological toxic reaction of some chemotherapy agents like Capecitabine. Though not being life threatening, patient’s quality of life is compromised secondary to this syndrome. Early detection, dose reduction and interruption of the causative agent have been found to be key in management of HFS. We report a case of a 74-year-old female patient diagnosed with a metastatic rectal adenocarcinoma who received capecitabine as her management, while on treatment she developed signs and symptoms consistent with HFS. The chemotherapy agent was interrupted, and emollients were given to her as management.

Keywords
Cancer; Capecitabine; Colorectal; 5-Fluorouracil; Hand-Food Syndrome; Chemotherapy; Side Effects

 
© Copyright 2020 - The Author(s)
Alternative site location: http://www.rwandamedicaljournal.org

Home Faq Resources Email Bioline
© Bioline International, 1989 - 2021, Site last up-dated on 16-Apr-2021.
Site created and maintained by the Reference Center on Environmental Information, CRIA, Brazil
System hosted by the Internet Data Center of Rede Nacional de Ensino e Pesquisa, RNP, Brazil